Folks across social media are concerned about getting cosmetic procedures done after a vaccine or booster. Should they be?
WASHINGTON — Do the vaccines cause reactions in Botox injections? It’s a fear we’ve seen popping up on social media.
It might sound funny to some people, but it’s a legitimate concern: Is it possible COVID-19 vaccines cause reactions in cosmetic procedures like Botox?
Do experts say it’s ok to get Botox injection around the same time you get the vaccine?
There is no evidence that the vaccines and Botox have a negative reaction, but experts caution doing any medical procedures around the time of a vaccine injection.
WHAT WE FOUND:
“A medication that’s injected in usually in when patients come for cosmetic or aesthetic reasons, we inject it into people’s faces in certain areas of the face to help treat lines,” Dr. Vakharia said.
Which brings us to the question: If you get the vaccine just before or after the surgery- will you have a bad reaction?
“I know of no data that suggests that there’s some contrary indication between the two,” dr. Poland said.
“I have not seen, personally, any patients that have had a reaction to getting Botox after they’ve been vaccinated,” Dr. Vakharia went to explain.
However-both experts said there isn’t a ton of research on the subject. That’s why they encourage people to space out, not only Botox but, any surgery and the vaccine.
“If someone comes to me and says, ‘I just got the vaccine,’ I encourage them to wait at least two weeks,” Dr. Vakharia said. “Because the thinking is that after any vaccine, your immune system is going to be revved up, trying to create antibodies to protect the person from any future encountering of any infection.”
So, while there isn’t evidence getting the vaccine and Botox shot causes a reaction. Our experts said wait and space out the two procedures.
WUSA9 is now on Roku and Amazon Fire TVs. Download the apps today for live newscasts and video on demand.